MAUDE Adverse Event Report: MICROGENICS CORPORATION ABBOTT VANCOMYCIN ASSAY; VANCOMYCIN TEST SYSTEM

MICROGENICS CORPORATION ABBOTT VANCOMYCIN ASSAY; VANCOMYCIN TEST SYSTEM
Model Number 6E44-21
Medical Device Problem Code Cross Reactivity (1137)
Health Effect - Clinical Code Toxemia (2207)
Date of Event 11/14/2017
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported a discrepant vancomycin patient result of <1.1 on a patient who was receiving vancomycin.It was retested on other architect in the lab and the result was repeatable, sample repeated in 1:4 dilution and read 14.4.Sample was aliquoted and sent to a reference lab and was tested by the siemens vanco assay and got a result of 32.0 ng/ml.The problem started on (b)(6) 2017, customer had 4 random draws and 2 draws were done after medication was given between the dates (b)(6).The same patient draw from (b)(6) 2017 the patient result was 16.4.No issues with other assays qc all in range and the retest of the proficiency sample produced repeatable results from the original testing.Customer concluded that the sample is the cause of the problem.

Brand Name
ABBOTT VANCOMYCIN ASSAY
Common Device Name
VANCOMYCIN TEST SYSTEM
Manufacturer (Section D)
MICROGENICS CORPORATION
46500 kato road
fremont CA 94538
MDR Report Key7124396
Report Number3010939897-2017-00003
Device Sequence Number1423290
Product Code LEH
UDI-Device Identifier00380740009847
UDI-Public00380740009847
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K050419
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/15/2018
Device Model Number6E44-21
Device Catalogue Number6E44-21
Device Lot Number39468FD01
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2017
Initial Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age25 YR